MAUDE Adverse Event Report: COOK INC PERFORMER MULLINS GUIDING SHEATH; DYB INTRODUCER, CATHETER

COOK INC PERFORMER MULLINS GUIDING SHEATH; DYB INTRODUCER, CATHETER
Model Number G09210
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 10/10/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Patient's weight was rounded up and entered as (b)(6) since the program does not allow decimals in that field.(b)(6) is the actual reported weight of the patient.Pma/510(k) number = pre-amendment.This report includes information known at this time.A follow-up report will be submitted should additional relevant information become available.
 
Event or Problem Description
It was reported during "melody valve placement via right internal jugular vein" procedure, two performer mullins guiding sheaths disconnected at the hub.The procedure involved a (b)(6) male with a history of pulmonary valve insufficiency and a prior history of melody valve placement and repeated right neck access.According to the initial reporter, the first sheath (reference report 1820334-2018-03180) was advanced over another manufacturer's wire guide and, soon after, the white hub on the dilator separated.The complaint device was exchanged for another performer mullins guiding sheath (reference this report), and the hub disconnected on this device as well.The patient was said to have tortuous anatomy.The procedure was completed with another device, noting that there was more blood loss than usual; however, no transfusions were required as a result.The procedure was reported to be successful.A section of the device did not remain inside the patient¿s body.The patient did not require any additional procedures due to this occurrence.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence.
 
Event or Problem Description
No additional information regarding the patient and/or event has been received since the previous medwatch report was sent.
 
Additional Manufacturer Narrative
Investigation ¿ evaluation: a review of the dimensional verification, complaint history, device history record, documentation, drawing, instructions for use (ifu), manufactures instructions, quality control, specifications, and a functional test & visual inspection of the returned device were conducted during the investigation.The visual inspection of the returned device confirmed that the hub of the dilator was separated from the dilator tubing.Dried biomatter was present throughout the device.The flare was slightly out of round but intact.The rounded portion measured approximately 0.2545¿ in diameter, and the out of round portion measured approximately 0.2400¿ in diameter.The connecting cap also accepted the maximum pin gauge within specification.The dilator tubing also measured within specification.The connecting cap and female luer lock adapter were unscrewed for further examination.The hub was then reassembled over the dilator tubing and the tubing was pulled with reasonable force, however the hub would not separate.With this information, the complaint can be confirmed, however given the condition of the returned device it cannot be confirmed that the device was not manufactured to specification.Additionally, a document based investigation evaluation was performed.There is no evidence to suggest the product was not made to specifications.A review of the device history record showed no nonconforming events which could contribute to this failure mode.It should be noted there were no other reported complaints for this lot number.Furthermore, a review of the manufactures instructions and quality control procedures was conducted, and no gaps were discovered.Based on the information provided, the examination of the returned product, and the results of our investigation, a definitive root cause could not be established.We will continue our monitoring of similar complaints and have notified the appropriate personnel of this event.Measures are being conducted to address this failure mode.Per the quality engineering risk assessment no further action is required.

Brand Name
PERFORMER MULLINS GUIDING SHEATH
Common Device Name
DYB INTRODUCER, CATHETER
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key8019669
Report Number1820334-2018-03181
Device Sequence Number19177871
Product Code DYB
UDI-Device Identifier00827002092105
UDI-Public(01)00827002092105(17)190610(10)7036751
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,user f
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 02/11/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberG09210
Device Catalogue NumberRCFW-14.0-38-75-RB-MTS
Device Lot Number7036751
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/24/2018
Initial Date Received by Manufacturer 10/10/2018
Supplement Date Received by Manufacturer02/08/2019
Initial Report FDA Received Date10/30/2018
Supplement Report FDA Received Date02/11/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
BOSTON SCIENTIFIC MEIER GUIDE WIRE 0.035
Patient Age20 YR
Patient Weight46